Jump to content
Luca39

Luca39: greetings, teen entering taper territory

Recommended Posts

Luca39

Hi everyone,

I’m a 18 years old boy from Italy.

After a moderate depressive episode, I got prescribed Zoloft 50mg and EN (delorazepam, a benzo known in only a few countries, with a very high half life) from a psychiatrist.

Took the benzo till the Zoloft ticked in, then tapered it without much trouble. It has now been 9 months, I’ve been feeling a lot better than before, but I now wanted to taper. Told my psychiatrist about it, he’s alright with it, and wanted me to take half a pill (25mg) from the day after, for two months, and see how I do. I made him aware of my concern about it, told him that I saw from this website that the best way would be to taper 10% of my dosage, and I ultimately said that the most I would do is taking 37.5mg (3/4). He said he's alright with it, but I would have to wait 2 months between each dosage reduction(never heard about that, let me know the reason if you know), so that would take a long time.

My main concern is that either tapering 12.5mg every 2 months or following your advice to taper 10% every couple of weeks would take a long time, I would pretty much end up tapering for as long as I've been taking it, if not more.

So, is there any suggestion for tapering faster for someone who has been taking an SSRI for a relatively short time?

My main idea would be to reduce 25% of my dosage every 2 weeks.

 

Thanks everyone. Kind regards.


Dicember 2019: 50mg Zoloft + 1mg EN (delorazepam)

January 2020: Tapered EN (delorazepam)

Share this post


Link to post
ChessieCat

Hi Luca and welcome to SA,

 

Thank you for creating your drug signature.

 

January 2020: Tapered EN (delorazepam)

 

Please add the dates and doses for the benzo (we need to see how you tapered it).  Were you taking it every day?  What was the date of your last dose?  What was the last dose you took?

 

You have been taking the Zoloft for long enough that your brain has adapted to getting the drug and the drug will need to be tapered carefully to keep withdrawal symptoms to a minimum.  It can take as little as 1 month for the brain to become dependent on an antidepressant.  SA's recommended taper rate is no more than 10% of the current dose followed by a hold of at least 4 weeks (not 2 weeks) to allow your brain to adapt to not getting as much of the drug.  Yes, it will take a long time to get off, but the idea is to get off carefully so that your life isn't disrupted by withdrawal symptoms.  We have members here who have tried to get off their drug too quickly and have suffered a lot because of it.  And a careful taper will see you get off eventually, whereas a faster taper might end up taking longer than a careful taper.

 

Please read this topic:  Cold Turkey and Too-Fast Tapers

 

Why taper by 10% of my dosage?

 

Because you have also only recently stopped a benzo, it might be a good idea to wait for a few more months (depending on when you stopped the benzo) before commencing to taper the Zoloft.  And when you do start to taper, my suggestion would be to do a test reduction of a smaller percentage, eg no more than 2.5% reduction, to see how it affects you.  If you find that you don't get any withdrawal symptoms then after 2 weeks you could try a larger reduction, eg 5% and if that is okay, after 3 or 4 weeks you could do a 10% reduction.

 

Dr Joseph Glenmullen's WD Symptoms Checklist  

 

Tips for tapering off sertraline (Zoloft)

 

This is your own Introduction topic where you can ask questions and journal your progress.

 

 


REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
ChessieCat

SA strongly encourages members to learn and use Non-drug techniques

 

It is also suggested that you learn life coping and self soothing skills so that you are able to live your life without reverting to drugs.  I'm 63 and have only recently learned these but wish that I had been taught them when I was young.  You can either use self help resources or find a counsellor (who is not going to suggest drugs) to teach you these skills.

 

This website has some excellent resources.  Scroll down the page to see the list of links:

 

https://www.getselfhelp.co.uk/selfhelp.htm


REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy